MAUDE Adverse Event Report: ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0782-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported icy catheter leak was not confirmed.Visual inspection of the returned catheter was performed and found no physical damage to the catheter.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons fully inflated when pressurized up to 100 psi without any issues.The balloons did not leak during inflation and deflation.No leak was observed.All lumens flushed as intended.During manufacturing, all catheters are 100 % inspected for leaks by subjecting them to pressure testing.Only units that pass are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 79865.
 
Event or Problem Description
On (b)(6) 2019, zoll received a medwatch report mw5082215: "hypothermia catheter failed during use - ns fluid level noted to be decreasing." based on the follow-up information, the patient was hospitalized and underwent treatment for hypothermia.The icy catheter was inserted on (b)(6) 2018 at (b)(6) pm without issue in the right femoral vein.Following day, the saline bag was noted low in volume.No leak was observed at the site and the catheter leak was suspected.The catheter was replaced on (b)(6) 2018 at (b)(6) am to continue with therapy.No known impact or patient consequence information was available.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave.
san jose CA 95131
MDR Report Key8295046
Report Number3010617000-2019-00066
Device Sequence Number13828051
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K770977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8700-0782-01
Device Catalogue Number8700-0782-01
Device Lot Number79865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1